Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some integral inequalities with applications to the imbedding of Sobolev spaces defined over irregular domains


Author: R. A. Adams
Journal: Trans. Amer. Math. Soc. 178 (1973), 401-429
MSC: Primary 46E35
DOI: https://doi.org/10.1090/S0002-9947-1973-0322494-0
MathSciNet review: 0322494
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper examines the possibility of extending the Sobolev Imbedding Theorem to certain classes of domains which fail to have the ``cone property'' normally required for that theorem. It is shown that no extension is possible for certain types of domains (e.g. those with exponentially sharp cusps or which are unbounded and have finite volume), while extensions are obtained for other types (domains with less sharp cusps). These results are developed via certain integral inequalities which generalize inequalities due to Hardy and to Sobolev, and are of some interest in their own right.

The paper is divided into two parts. Part I establishes the integral inequalities; Part II deals with extensions of the imbedding theorem. Further introductory information may be found in the first section of each part.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E35

Retrieve articles in all journals with MSC: 46E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0322494-0
Keywords: Sobolev space, imbedding theorem, integral inequality
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society